Alert archive / Colorado / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 77, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 25, 2008, 5:54 PM MDT for Washington County, Colorado. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2008, 5:54 PM MDT (23:54 UTC)
- Expired
- Jun 25, 2008, 6:23 PM MDT
- In force
- 29 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
County Washington County, CO
The radar
The Denver radar (KFTG), 126 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.9 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2821 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 252354 SVRBOU COC121-260045- /O.NEW.KBOU.SV.W.0077.080625T2354Z-080626T0045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 554 PM MDT WED JUN 25 2008 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL WASHINGTON COUNTY IN NORTHEAST COLORADO * UNTIL 645 PM MDT * AT 554 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS NEAR 60 MPH. THIS STORM WAS LOCATED 3 MILES WEST OF ELBA...OR 17 MILES SOUTH OF AKRON...MOVING EAST AT 16 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ELBA. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4005 10292 3978 10296 3983 10335 4002 10330 TIME...MOT...LOC 2354Z 272DEG 14KT 3991 10321 $$ BARJENBRUCH
1 follow-up statement
000 WWUS55 KBOU 260023 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 623 PM MDT WED JUN 25 2008 COC121-260033- /O.CAN.KBOU.SV.W.0077.000000T0000Z-080626T0045Z/ WASHINGTON CO- 623 PM MDT WED JUN 25 2008 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WASHINGTON COUNTY IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. LAT...LON 4005 10292 3978 10296 3983 10335 4002 10330 TIME...MOT...LOC 0023Z 286DEG 14KT 3985 10309 $$ BARJENBRUCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:00 PM MDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jun 25, 3:00 PM MDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 300 PM MDT WED JUN 25 2008 .SHORT TERM...ONCE AGAIN THIS AFTERNOON ISOLATED THUNDERSTORMS ARE BREWING OVER THE HIGHER TERRAIN...THEN COLLAPSING AND CREATING HUGE OUTFLOW WINDS IN OUR DEWPOINT DEPRIVED LOWER ELEVATIONS. LOOKING AT SATELLITE THUNDERSTORMS ARE MORE IMPRESSIVE ACROSS WYOMING...AND THIS WHOLE BAND OF STORMS WITH WESTERLY OUTFLOW WILL EVENTUALLY REACH THE EASTERLY WINDS AND HIGHER DEWPOINTS IN EASTERN WYOMING... THE NEBRASKA PANHANDLE AND NORTHEAST COLORADO. A FEW SEVERE THUNDERSTORMS LOOK POSSIBLE THIS EVENING IN THE NORTHEAST... ESPECIALLY LOGAN...SEDGWICK AND PHILLIPS COUNTIES WHERE DEWPOINTS ARE EXPECTED TO REMAIN IN THE 50S. ALSO MODELS INDICATE INCREASING EAST WINDS THIS EVENING SO MOISTURE ADVECTION WILL BE MAINTAINED. WITH A THERMAL RIDGE ALOFT AND DOWN VALLEY WINDS DEVELOPING TONIGHT...MINS WILL REMAIN HIGH AND GUIDANCE VALUES LOOK GOOD. THURSDAY...THE THERMAL RIDGE GETS EVEN MORE AMPLIFIED AND YOU CAN ADD A FEW DEGREES TO MAX TEMPS. MID TO UPPER 90S LOOK REASONABLE FOR THURSDAY MAX TEMPS...BUT PRESENCE OF CONVECTIVE DEBRIS CLOUDS MAY LOWER TEMPS A DEGREE OR TWO. PREVIOUS FORECAST KEPT 0 POPS IN SOUTH PLATTE BASIN...WITH ISOLATE CONVECTION OVER MOUNTAINS AND FOOTHILLS...AND NORTHEAST CORNER...AND THIS LOOKS REASONABLE GIVEN THE EXPECTED THERMAL RIDGE...BUT COLLAPSING STORMS MOVING FROM THE HIGHER TERRAIN MAY AGAIN CAUSE GUSTY OUTFLOW WINDS. .LONG TERM...MODELS KEEP SHOWING THE UPPER RIDGE TO FLATTEN THURSDAY NIGHT AND FRIDAY WITH AN UPPER TROUGH SLIDING EASTWARD WELL TO OUR NORTH. THE FLOW ALOFT REMAINS WEAK AND WESTERLY THURSDAY NIGHT AND FRIDAY. BY FRIDAY NIGHT...THE UPPER RIDGE AXIS BUILDS NORTHWESTWARD AND IS TO OUR WEST. THE FLOW ALOFT FOR THE FORECAST AREA IS NORTHWESTERLY WELL INTO THE EXTENDED PERIOD. THE QG VERTICAL VELOCITY FIELDS SHOW BENIGN VERTICAL MOTION THROUGH THE PERIODS. A COOLER SURGE OF AIR IS EXPECTED INTO THE PLAINS OVERNIGHT THURSDAY WITH THE BOUNDARY LAYER FLOW BECOMING UPSLOPE BY 12Z FRIDAY MORNING AND CONTINUING INTO SATURDAY EVENING. FOR MOISTURE...BOTH MODELS SHOW SOME IN THE LOWER LEVELS OF THE PLAINS BY FRIDAY MORNING. ON FRIDAY ...THERE IS SOME MOISTURE FOR THE FORECAST AREA...MAINLY IN THE MID LEVELS. THE LOWER LEVELS OF THE PLAINS ARE OK TOO. THE EASTERN TWO-THIRDS OF THE FORECAST AREA HAVE DECENT MOISTURE FRIDAY NIGHT THROUGH SATURDAY NIGHT. PRECIPITABLE WATER VALUES ARE 0.70 TO 1.00 INCH FRIDAY THROUGH SATURDAY NIGHT OVER THE PLAINS AND LOWER FOOTHILLS. BOUNDARY LAYER DEW POINTS GET INTO THE 50S F OVER THE PLAINS BY FRIDAY MORNING...AND DECREASE INTO THE 40S F BY AFTERNOON. THEY STAY IN THE 40S F THROUGH MID DAY SATURDAY...THEN GET BACK INTO THE 50S F BY AFTERNOON. THE LAPSE RATES ARE PRETTY STEEP THURSDAY EVENING. ON FRIDAY...THERE IS A MID LEVEL CAP OVER MOST OF THE PLAINS THROUGH MID AFTERNOON. AROUND 00Z THE LAPSE RATES ARE FAIRLY STEEP OVER THE PLAINS. ON SATURDAY THE CAP IS STRONGER THAN ON FRIDAY...ESPECIALLY OVER THE EASTERN TWO-THIRDS OF THE PLAINS. THERE IS SOME CAPE OVER THE NORTHEAST CORNER THURSDAY EVENING. ON FRIDAY THERE IS SOME CAPE IN THE MOUNTAINS AND FOOTHILLS...THE PLAINS DO NOT HAVE MUCH. CAPE ON SATURDAY IS CONFINED TO THE MOUNTAINS...FOOTHILLS...AND IMMEDIATE PLAINS. THE QPF FIELDS SHOW VERY LITTLE MEASURABLE RAINFALL OVER THE FORECAST AREA THROUGH THE PERIOD. FOR POPS...AGAIN WILL KEEP 0-20%S THROUGH SATURDAY EVENING. FOR TEMPERATURES...FRIDAYS HIGHS COOL DOWN 5-8 C FROM THURSDAYS HIGHS. SATURDAYS HIGHS ARE SIMILAR TO FRIDAYS. FOR THE LATER DAYS...SUNDAY THROUGH WEDNESDAY...MODELS KEEP THE UPPER RIDGE AXIS RIGHT OVER COLORADO THROUGH MUCH OF THE TIME. THERE MAY BE SOME MOISTURE TRAPPED IN THE RIDGE. WILL STILL LEAN TOWARDS DRY WITH MINIMAL POPS AND TEMPERATURES SLIGHTLY ABOVE SEASONAL NORMALS. && .AVIATION...ISOLATED HIGH BASED THUNDERSTORMS FROM THE MOUNTAINS ARE STILL POSSIBLE THROUGH 6PM AT DIA...WITH LITTLE RAIN...BUT STRONG OUTFLOW WINDS GUSTING TO 40 KNOTS. DOWNSLOPE FLOW DEVELOPS LATER EVENING AND OVERNIGHT WITH VFR CONDITIONS. THURSDAY WILL BE HOT AND MOSTLY DRY...BUT GUSTY OUTFLOW WINDS WILL AGAIN BE POSSIBLE BETWEEN 18Z AND 00Z. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && GLANCY/RJK
Hazardous weather outlook, Jun 25, 10:39 AM MDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1039 AM MDT WED JUN 25 2008 COZ030>051-261200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1039 AM MDT WED JUN 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL AGAIN DEVELOP OVER THE MOUNTAINS AND FOOTHILLS EARLY THIS AFTERNOON. THE STORMS WILL SPREAD EAST OVER THE PLAINS DURING THE AFTERNOON AND EVENING. DUE TO THE DRY AIRMASS THE THUNDERSTORMS WILL BE HIGH BASED AND WILL PRODUCE GUSTY OUTFLOW WINDS WITH GUSTS UP TO 50 MPH. THE EXCEPTION WILL BE IN EXTREME NORTHEAST COLORADO WHERE DEWPOINTS ARE HIGHER AND THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS EVENING OVER LOGAN...PHILLIPS AND SEDGWICK COUNTIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS FOR MUCH OF THE FORECAST AREA THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. GLANCY/RJK
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:59 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 46 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.